MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-682050
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer for analysis; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment for a fistula off the left main branch to the coronary sinus, the coil was advanced to the distal part of the fistula.The distal portion of the coil advanced beyond a previously implanted amplatzer vascular plug (avp); therefore, the coil was pulled back to reposition it.Tension on the pusher wire was encountered, and the coil detached inside the catheter.The coil was removed in its entirety along with the catheter.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Additional information (device return).Both the implant and pusher were returned.The introducer sheath and microcatheter used were not returned.The pusher was inspected and observed to be in good condition.The proximal solder joint was observed to be undamaged and intact.The body coils of the pusher were undamaged and the attachment bond zone was in good condition.The strain relief was slightly folded.The implant was found to have stretched coils at the proximal end.The monofilament was removed from inside the pusher and it displayed a stretched tail profile.Based upon the investigation analysis and available information, the reported complaint is confirmed.The stretched tail profile of the monofilament indicates that the implant detached from the pusher as a result of a tensile force over specification being placed on the device.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8426936
Report Number2032493-2019-00055
Device Sequence Number14010077
Product Code HCG
UDI-Device Identifier00810170017834
UDI-Public(01)00810170017834(11)180630(17)230531(10)18063051Y
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number45-682050
Device Catalogue Number45-682050
Device Lot Number18063051Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1